MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS
Catalog Number CS-12122-F
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the doctor found the dilator hub damaged during use on the patient." the user changed to a new set to complete the procedure.No patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened hemodialysis kit including one dilator and a guide wire within its advancer for analysis.Signs of use were observed on and within the returned components.Visual inspection of the dilator revealed the tip was deformed and biological material was within the distal tip.The damage to the dilator tip is consistent with undue force applied on the dilator during an attempted insertion.The dilator body length measured 137 mm or 5.3937", which is within the specification limits of 5.2500"-5.7500" per dilator product drawing.The dilator inner diameter at the distal tip could not be accurately measured due to the nature of the damage.Functional inspection of the dilator was performed per the instructions-for-use (ifu) provided with the kit, which states "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin." the returned guide wire was threaded through the returned dilator and was able to advance through with little to no resistance.A device history record review was performed, and there was one potential finding." the failure mode of this complaint is not the same as/relevant to the non-conformance identified, which was determined to be unrelated to manufacturing.The instructions-for-use (ifu) provided with this kit warns the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage." the report of a damaged dilator tip was confirmed through complaint investigation of the returned sample.Visual inspection of the dilator revealed the tip was damaged with biological material within.The appearance of this damage is consistent with undue force being applied on the dilator during an attempted insertion.The dilator met all relevant functional requirements.Based on the sample received and the report that the defect was found during use, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19403931
Report Number3006425876-2024-00525
Device Sequence Number15150108
Product Code DQY
UDI-Device Identifier00801902100108
UDI-Public00801902100108
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-12122-F
Device Lot Number71F22H1988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown